Louisiana, 2002Flash Flood in Louisiana, August 6, 2002
August 6, 2002 · NWS LIX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 6, 2:20 AM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 2:20 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
320 AM CDT TUE AUG 6 2002
MAIN NEAR TERM FORECAST ISSUE IS TD BERTHA...CURRENTLY LOCATED JUST
NORTH OF BATON ROUGE WITH SIGNIFICANT FLARE-UP OF CONVECTION
OVERNIGHT OVERNIGHT IN AREAS N AND NW OF LAKE PONTCHARTRAIN. SLOW
DRIFT TO W NOTED DURING THE EARLY MORNING HOURS...AND GUIDANCE FROM
ETA AND AVN SUGGEST SLOW W OR SW MOTION NEXT 24 HOURS OR SO. SOME
WEAKENING OCCURS IN CIRCULATION DURING NEXT 24 HOURS. WITH MOST OF
FORECAST AREA IN WETTER E PERIHPERY OF CIRCULATION...WILL LEAVE POPS
IN LIKELY CATEGORY AND MENTION HEAVY RAINFALL POSSIBLE. CONVECTION
ONGOING...WILL LEAVE FLASH FLOOD WATCH IN PLACE TODAY FROM THE
GREATER BTR AREA AND SW MS EWD TO AREAS N OF LAKE PONTCHARTRAIN.
BEYOND THE SHORT TERM FORECAST...DIGGING TROUGH OVER EAST COAST ON
WED AND THU ALLOWS SURFACE FRONTAL BOUNDARY TO SAG TO TOWARD S AL
AND S GA. WHILE DRIER AIR MOVES INTO THE MID LEVELS FROM THE E AND
NE...LOWER TROP REMAINS FAIRLY MOIST. SOME CONVERGENCE ALONG
BOUNDARY AND SUFFECIENT LOW LEVEL MOISTURE SHOULD ALLOW POPS TO
REMAIN NEAR OR ABOVE NORMAL MID TO LATE WEEK. BY WEEKEND...E COAST
TROUGH MOVES EWD...WITH MID LATITUDE TROUGH MOVING THROUGH THE
PLAINS. SUFFECIENT MOISTURE WILL CONTINUE TO SUPPORT SCATTERED
NORMAL DAYTIME AND EVENING THUNDERSTORM ACTIVITY.
PRELIM TEMPS AND POPS
MCB 89/71/93/72 7242 BTR 89/74/92/73 7242
MSY 89/75/93/74 6343 GPT 89/74/89/77 5232
.NEW...NONE
LA...FLASH FLOOD WATCH EAST CENTRAL/SOUTHEAST LA/LAZ034>040-046>050
MS...FLASH FLOOD WATCH SOUTHWEST MS MSZ068>071
21
In the hours before
Special weather statement, Aug 6, 11:00 AM CST, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CDT TUE AUG 6 2002
...A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT ACROSS PORTIONS
OF EAST CENTRAL AND SOUTHEAST LOUISIANA...NORTH OF A LINE FROM THE
ATCHAFALAYA RIVER SOUTHWEST OF BATON ROUGE...TO SLIDELL...AND
EXTENDING NORTH INTO EXTREME SOUTHWEST MISSISSIPPI...
.SYNOPSIS...THE STATIONARY REMNANTS OF TROPICAL DEPRESSION BERTHA
WERE LOCATED NORTH OF BATON ROUGE THIS MORNING. AN UNSTABLE AIRMASS
WITH ABUNDANT TROPICAL MOISTURE WILL CONTINUE OVER SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI THROUGH TONIGHT PRODUCING A
THREAT OF HEAVY RAINFALL.
.THUNDERSTORMS AND FLOODING...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL
AMOUNTS NEAR 5 INCHES ARE EXPECTED. TORRENTIAL RAIN REMAINS FOCUSED
OVER EAST FELICIANA...AND WESTERN PARTS OF ST HELENA AND LIVINGSTON
PARISHES LATE THIS MORNING. THE HEAVY RAIN HAS DISSIPATED OVER HARD
HIT ST TAMMANY PARISH. HOWEVER...ITS POSSIBLE THAT HEAVY RAIN WILL
REDEVELOP OVERNIGHT ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI...AND
EAST CENTRAL AND SOUTHEAST LOUISIANA FROM THE BATON ROUGE AREA TO THE
NORTH SHORE OF LAKE PONTCHARTRAIN. THIS INCLUDES HARD HIT AREAS OF
NORTHERN ST TAMMANY PARISH.
SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST BANDS OF
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL OF
NEAR 2 INCHES IN AN HOUR MAINLY TODAY. THE HEAVY RAIN MAY RESULT IN
FLOODING OF STREAMS...BAYOUS...AND AREAS OF POOR DRAINAGE. IN
ADDITION TO HEAVY RAIN...THUNDERSTORMS WILL ALSO PRODUCE OCCASIONAL
TO FREQUENT LIGHTNING AND WIND GUSTS AS HIGH AS 30 MILES PER HOUR.
.MARINE HAZARDS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE WATERSPOUTS IN THE COASTAL WATERS AND TIDAL LAKES
TODAY.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Flash Flood, East Feliciana
- When
- August 6, 12:30 PM CST to 4:00 PM CST
- Where
- East Feliciana County, Countywide
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.845, -91.045 (the zone’s center; the record gives no point)
The remnant circulation from Tropical Storm Bertha continued to affect southeast Louisiana with a few areas of intense rainfall. Between 5 and 8 inches of rain fell across East Feliciana parish during the late morning and early afternoon resulting in flash flooding on small streams, flooded roadways, and some damage to bridges due to high water. A few businesses in Clinton and residences in Wilson were flooded by high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Oklahoma, August 6, 20024 injured · $30,000 · 61 kt wind · 1 event
- Hail and Damaging Wind in South Dakota, August 6 to 8, 2002$100,000 · 1.75 in hail · 3 events
- Flash Flood in Arizona, August 6, 2002$100,000 · 1 event
- Flash Flood in Louisiana, August 6, 2002$40,000 · 1 event
- Damaging Wind in Arkansas, August 6, 20023 injured · 68 kt wind · 1 event
- Hail and Damaging Winds in Montana, August 6 to 7, 20022 in hail · 14 events
- Lightning Strike in Alabama, August 6, 2002$17,000 · 1 event
- Damaging Winds in South Carolina, August 6, 20021 injured · $8,000 · 55 kt wind · 3 events
- Lightning Strike in Delaware, August 6, 2002$15,000 · 1 event
- Damaging Wind in Alabama, August 6, 2002$15,000 · 50 kt wind · 1 event
- Tornado in Florida, August 6, 2002$15,000 · F0 · 1 event
- Lightning Strike in Florida, August 6, 20021 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316237.